Alert archive / Virginia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 13, NWS Wakefield, VA

February 21, 2014Accomack County, Northampton County, Virginia; Somerset County, Worcester County, Maryland

NWS Wakefield, VA issued this severe thunderstorm warning at Feb 21, 2014, 1:30 PM EST for Accomack County, Northampton County, Virginia; Somerset County, Worcester County, Maryland. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 21, 2014, 1:30 PM EST (18:30 UTC)
Expired
Feb 21, 2014, 2:15 PM EST
In force
45 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Somerset County, MD, Worcester County, MD, Accomack County, VA, Northampton County, VA

The radar

The Dover AFB radar (KDOX), 118 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 21, 1:47 PM ESTMARINE TSTM WIND 481 Nw Hacksneck, VAONANCOCK WEATHERFLOW.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 21, 10:39 AM ESTTornado WatchSPC5 hr

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 6.5 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2014-02-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2014-02-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 206 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
599 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
206 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

823 
WUUS51 KAKQ 211830
SVRAKQ
MDC039-047-VAC001-131-211915-
/O.NEW.KAKQ.SV.W.0013.140221T1830Z-140221T1915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
130 PM EST FRI FEB 21 2014

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN SOMERSET COUNTY IN SOUTHEAST MARYLAND...
  SOUTHWESTERN WORCESTER COUNTY IN SOUTHEAST MARYLAND...
  ACCOMACK COUNTY IN SOUTHEAST VIRGINIA...
  NORTHERN NORTHAMPTON COUNTY IN EASTERN VIRGINIA...

* UNTIL 215 PM EST

* AT 124 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 6 MILES WEST OF TANGIER TO 8 MILES WEST OF NASSAWADOX TO CAPE
  CHARLES...AND MOVING NORTHEAST AT 60 MPH. PENNY SIZE HAIL MAY ALSO
  ACCOMPANY THESE DAMAGING WINDS.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WILLIS WHARF...NASSAWADOX AND EXMORE AROUND 135 PM EST.
  ONLEY AND ONANCOCK AROUND 140 PM EST.
  PARKSLEY AROUND 145 PM EST.
  POCOMOKE CITY AROUND 155 PM EST.
  CHINCOTEAGUE AROUND 200 PM EST.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
PUNGOTEAGUE...PAINTER...KELLER...HARBORTON...WARDTOWN...MACHIPONGO...
FRANKTOWN...BIRDSNEST...WACHAPREAGUE AND TASLEY.

PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER SERVICE IN
WAKEFIELD AT...1...800...7 3 7...8 6 2 4.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3787 7534 3780 7551 3745 7565 3742 7574
      3749 7577 3740 7578 3731 7602 3780 7583
      3780 7591 3781 7575 3791 7577 3795 7567
      3797 7571 3781 7601 3784 7601 3817 7544
      3803 7532 3795 7541 3797 7527
TIME...MOT...LOC 1830Z 241DEG 60KT 3787 7600 3756 7590
          3737 7595
WIND...HAIL 60MPH 0.75IN

$$

ESEYMOUR
2 follow-up statements
480 
WWUS51 KAKQ 211858
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
158 PM EST FRI FEB 21 2014

MDC039-047-VAC001-131-211915-
/O.CON.KAKQ.SV.W.0013.000000T0000Z-140221T1915Z/
NORTHAMPTON VA-WORCESTER MD-SOMERSET MD-ACCOMACK VA-
158 PM EST FRI FEB 21 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ACCOMACK...
SOUTHEASTERN SOMERSET...SOUTHWESTERN WORCESTER AND NORTHERN
NORTHAMPTON COUNTIES UNTIL 215 PM EST...

AT 152 PM EST...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED...
PRODUCING  DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM POCOMOKE CITY TO 10 MILES EAST OF
PARKSLEY TO 14 MILES SOUTHEAST OF ONLEY...MOVING NORTHEAST AT 60 MPH.
PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF ACCOMACK...
NORTHERN NORTHAMPTON...SOUTHEASTERN SOMERSET AND SOUTHWESTERN
WORCESTER COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER SERVICE
AT...1...800...7 3 7...8 6 2 4 IN WAKEFIELD.

&&

LAT...LON 3787 7534 3780 7551 3745 7565 3742 7574
      3749 7577 3740 7578 3731 7602 3732 7602
      3753 7589 3764 7570 3780 7571 3791 7577
      3795 7567 3799 7574 3817 7544 3803 7532
      3795 7541 3797 7527
TIME...MOT...LOC 1858Z 241DEG 60KT 3809 7548 3778 7538
          3759 7543
WIND...HAIL 60MPH 0.75IN

$$

ESEYMOUR
759 
WWUS51 KAKQ 211912
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
212 PM EST FRI FEB 21 2014

MDC039-047-VAC001-131-211923-
/O.EXP.KAKQ.SV.W.0013.000000T0000Z-140221T1915Z/
NORTHAMPTON VA-WORCESTER MD-SOMERSET MD-ACCOMACK VA-
212 PM EST FRI FEB 21 2014

...THE SEVERE THUNDERSTORM WARNING FOR ACCOMACK...SOUTHEASTERN
SOMERSET...SOUTHWESTERN WORCESTER AND NORTHERN NORTHAMPTON COUNTIES
WILL EXPIRE AT 215 PM EST...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND MOVED
OUT OF THE WARNED AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 5PM EST.

PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER SERVICE
AT...1...800...7 3 7...8 6 2 4 IN WAKEFIELD.

LAT...LON 3787 7534 3780 7551 3745 7565 3742 7574
      3749 7577 3740 7578 3731 7602 3732 7602
      3753 7589 3764 7570 3780 7571 3791 7577
      3795 7567 3799 7574 3817 7544 3803 7532
      3795 7541 3797 7527
TIME...MOT...LOC 1913Z 241DEG 60KT 3821 7520 3790 7510
          3771 7515

$$

ESEYMOUR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 21, 1:28 PM EST, 2 minutes earlier.

Area forecast discussion, Feb 21, 1:28 PM EST, 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE WAKEFIELD VA
128 PM EST FRI FEB 21 2014

.SYNOPSIS...
A STRONG COLD FRONT CROSSES THE AREA TODAY...MOVING OFFSHORE THIS
EVENING. HIGH PRESSURE AND DRIER CONDITIONS RETURN FOR THE
WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
UPDATE...A LINE OF STRONG TO SEVERE THUNDERSTORMS HAS PUSHED EWD
TWD THE COAST THIS AFTERNOON. TORNADO WATCH 24 REMAINS IN EFFECT
FOR EASTERN PORTIONS OF THE WAKEFIELD CWA UNTIL 5 PM THIS EVENING.
EXPECT LIGHT TO MODERATE RAIN SHOWERS ALONG AND EAST OF INTERSTATE
95 BEHIND THE MAIN SQUALL LINE.

PREVIOUS DISCUSSION...
THE SFC COLD FRONT IS DRAPED ACROSS CTRL VA AS OF NOON TODAY. A
SQUALL LINE HAS DEVELOPED JUST AHEAD OF THE FRONTAL BOUNDARY AND
WIND GUSTS ASSOCIATED WITH THIS LINE ARE AVERAGING AROUND 50
MPH...EXCEPT IN AREAS WHERE WARNINGS HAVE BEEN ISSUED. ISOLATED
AREAS OF CLEARING CAN BE SEEN IN VISIBLE SATELLITE IMAGERY ACROSS
FAR SE VA/COASTAL NE NC WHICH WILL ENHANCE INSTABILITY...IN
ADDITION TO DAYTIME HEATING IN THE WARM SECTOR (AHEAD OF THE
FRONT) WHERE TEMPERATURES AND DEWPOINTS HAVE RISEN INTO THE
70S/60S RESPECTIVELY. EXPECT STORMS TO STRENGTHEN INTO THIS
AFTERNOON AS A RESULT. IN ADDITION TO STRONG THUNDERSTORM WIND
GUSTS...THIS LINE OF THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
HEAVY RAINFALL (PWATS UP TO 1.50 INCHES) AND ISOLATED TORNADOES. A
TORNADO WATCH IS IN EFFECT UNTIL 5 PM THIS EVENING FOR MOST OF
CTRL/ERN VA...NE NC...MD/VA EASTERN SHORE.

THE SWATH OF PRECIP FOR TODAY WILL BE CONFINED TO THE FRONT AND
SHOULD END RATHER QUICKLY (WITHIN 1-2 HRS) AFTER THE INITIAL LINE OF
STORMS MOVES THROUGH THE REGION. PRECIP IS EXPECTED TO COME TO AN
END IN FAR WRN AREAS BY EARLY AFTERNOON AND BY AROUND 8 PM THIS
EVENING IN FAR ERN/COASTAL AREAS. TOTAL PRECIP AMTS HAVE BEEN
ADJUSTED TO ACCOUNT FOR HEAVY CONVECTIVE RAINS. STORM TOTALS FOR
THIS EVENT SHOULD BE AROUND 0.50 INCHES...LOCALLY HIGHER UNDER
STRONG STORM CORES.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY/...
CONVECTION ACROSS SERN COASTAL AREAS THIS EVENING QUICKLY ENDS WITH
TSCTNS SHOW DRYING W-E. DECREASING CLOUDINESS WITH SKIES BECOMING
MSTLY CLR TO PT CLDY. WEAK CAA QUICKLY RETURNS TMPS / DP TMPS BACK
TO REALITY WITH LOWS DROPPING INTO THE 30S.

HIGH PRESSURE (OF PACIFIC ORIGIN) BUILDS EAST ACROSS THE SERN US SAT
& SAT NIGHT THEN MOVES TO A POSITION ALONG THE CAROLINA COAST SUN.
DESPITE SOME PERIODIC CLOUD COVER FROM TIME TO TIME...EXPECT A DRY
AND MILD WEEKEND AHEAD. HIGHS SAT 60-65. LOWS SAT NITE IN THE 30S.
WARMER SUNDAY AHEAD OF NXT APPRCHG COLD FRONT. HIGHS IN THE M-U60S
EXCEPT L60S ERN SHORE.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
HIGH LATITUDES CONTINUE TO BE DOMINATED BY A DYNAMIC/HIGHLY
AMPLIFIED PATTERN THROUGH THE EXTENDED. QUASI-ZONAL FLOW OVER THE
CONUS TO BEGIN THE EXTENDED WILL AMPLIFY EARLY NEXT WEEK...
CHARACTERIZED BY A MEAN RIDGE IN THE WEST AND DEEPENING TROUGH IN
THE EAST. SHORTWAVE ENERGY IN THE NRN STREAM...ROUNDING THE BASE
OF A STRONG -2 TO -3 STD DEV UPPER LOW...WILL IMPACT THE NE INTO
THE MID- ATLANTIC THROUGH THE EXTENDED. HOWEVER...THESE WAVES ARE
TYPICALLY DIFFICULT TO TIME AND THERE REMAINS LARGE SPREADS IN
ENSEMBLE GUIDANCE AND DETERMINISTIC RUNS. THE FIRST WAVE WILL PUSH
A CLIPPER FRONT THROUGH THE REGION SUN NIGHT-MON MORNING. FRONTAL
PASSAGE ANTICIPATED TO BE DRY AS PROFILES SHOW LIMITED NRN STREAM
MOISTURE AND WLY FLOW. HIGH PRESSURE BUILDS IN BEHIND THE DEPARTING
FRONT MON. SPATIAL AND TIMING DIFFERENCES WITH THE SFC HIGH RESULT
IN A TRICKY TEMP FORECAST MON AS LOW LEVEL THICKNESSES BTWN
GFS/GEFS AND ECMWF ARE NEARLY 30 M. THE RESULT WOULD BE HIGHS IN
THE MID 40S OR MID 50S. PREFERRED AN ENSEMBLE/WPC APPROACH TO
SMOOTH OUT THE DIFFERENCES FOR THE TIME BEING WITH TEMPS SLIGHTLY
BELOW SEASONAL NORMS (HIGHS MID 40S NORTH TO LOW 50S SOUTH). THE
NEXT SHORTWAVE WILL TRAVERSE THE NE STATES TUES AS A WEAK SRN
STREAM WAVE DEVELOPS A LOW ALONG THE STALLED COLD FRONT OVER THE
GULF STATES. MODELS KEEP ANY MEASURABLE PRECIP SOUTH OF THE
REGION...WHICH MATCHES WELL WITH THE DEEPENING TROUGH OVER THE ERN
CONUS. WHILE CONDITIONS WILL REMAIN DRY TUES...DO ANTICIPATE
INCREASING CLOUDS THROUGH THE DAY. MORE POTENT SHORTWAVE DIGGING
OVER THE GREAT LAKES LATE TUES-TUES NIGHT AND INCREASING WINDS
ALOFT WILL DEVELOP A STRONGER WAVE ALONG THE FRONT OFF THE SE
COAST TUES NIGHT. LOW WILL LIFT OFF THE MID-ATLANTIC COAST WEDS
MORNING. HAVE OPTED TO MAINTAIN SLIGHT CHANCE POPS INLAND DUE TO
UNCERTAINTY (WHILE THE TREND MAY BE TO TAKE THEM OUT) BUT HAVE
INCREASED THE COAST TO LOW END CHANCE POPS TUES NIGHT-WEDS
MORNING. TEMPS MAY BE COLD ENOUGH FOR FROZEN PRECIP BUT CAA LOOKS
MARGINAL DUE TO NO STRONG HIGH PRESSURE TO THE NORTHWEST...SO HAVE
OPTED FOR RAIN OR SNOW WORDING AS FAR SOUTH AS CENTRAL VA. HIGH
PRESSURE BUILDS IN FROM THE WEST WED AFTERNOON THROUGH THE END OF
THE EXTENDED PERIOD...RESULTING IN MOSTLY CLEAR SKIES AND DRY/COOL
CONDITIONS.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
POSITIONING OF THE WARM FRONT THIS MORNING IS MAKING FOR AN
INTERESTING MIX OF LOWER CIGS BTWN 1500-3000 FT AGL...GUSTY WINDS
SOUTH OF THE WARM FRONT...AND PATCHY FOG ON THE ATLANTIC SIDE OF
THE MD/VA EASTERN SHORE. THE WARM FRONT WILL CONTINUE TO LIFT
NORTH AND OUT OF THE AREA THE REST OF THIS MORNING. MEANWHILE...A
STRONG COLD FRONT WILL CROSS THE MID ATLANTIC REGION LATER THIS
MORNING INTO EARLY THIS EVENING. GUSTY S-SW WINDS WILL BEGIN TO
STRENGTHEN BY MID-LATE MORNING AS THE COLD FRONT APPROACHES FROM
THE WEST. GUSTS UP TO 30 KT ARE ANTICIPATED. THUNDERSTORMS ARE
ALSO EXPECTED TO DEVELOP JUST AHEAD OF THE COLD FRONT. MAIN THREAT
WITH ANY THUNDERSTORM TODAY WILL BE GUSTY WINDS UP TO 40
KT...LOCALLY HIGHER UNDER STRONGER STORM CORES...AND MODERATE TO
HEAVY RAINFALL. EXPECT A QUICK REDUCTION TO CIGS/VIS AS STORMS
PASS THROUGH THE AREA.

CIGS SHOULD QUICKLY IMPROVE TO VFR FOLLOWING THE FRONTAL PASSAGE.
MODEL SOUNDINGS INDICATE CLEAR SKIES AREAWIDE BY 22/0600Z. WINDS
ARE ALSO ANTICIPATED TO DIMINISH THROUGH THIS EVENING AS THE WIND
DIRECTION BECOMES MORE W-WNW. SPEEDS OF 5 KT OR LESS WILL BE
COMMON AFTER MIDNIGHT TONIGHT. HIGH PRESSURE RETURNS TO THE MID
ATLANTIC REGION DURING THE WEEKEND AND DRY/QUIET VFR CONDITIONS
ARE EXPECTED.

&&

.MARINE...
SCA IS IN EFFECT FOR ALL THE WATERS. SOUTH TO SOUTHWEST WINDS WILL
SLOWLY INCREASING AHEAD OF A COLD FRONT SET UP TO MOVE ACROSS THE
WATERS THIS AFTERNOON. ELEVATED SENSORS WERE REGISTERING HIGHER
VELOCITIES DUE TO THE LACK OF MIXING DOWN TO THE WATER SURFACE AND
THIS SHOULD CONTINUE THE REST OF THE MORNING. HAVE ALSO CUT BACK ON
THE SEAS FROM BOTH EARLIER FORECASTS AND THE MODELS...AGAIN DUE TO
LOWER VELOCITIES REACHING THE WATER SURFACE.

WINDS DIMINISH WITHIN A FEW HOURS FOLLOWING THE FRONTAL PASSAGE.
HAVE SCA ENDING AT 00Z EXCEPT NORTH OF CAPE CHARLES WHERE IT
CONTINUES UNTIL 03Z.

A QUIET PERIOD WILL FOLLOW LATE TONIGHT THROUGH SUNDAY. THE NEXT
COLD FRONT WILL LIKELY BRING NEW SCA SUNDAY NIGHT AND MONDAY WITH
WINDS FROM THE NW.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR
     ANZ630>638-656-658.
     SMALL CRAFT ADVISORY UNTIL 10 PM EST THIS EVENING FOR ANZ650-
     652-654.

&&

SYNOPSIS...BMD
NEAR TERM...BMD
SHORT TERM...MPR
LONG TERM...SAM
AVIATION...BMD
MARINE...LSA
Hazardous weather outlook, Feb 21, 1:23 PM EST, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
123 PM EST FRI FEB 21 2014

MDZ021>025-NCZ012>017-030>032-102-VAZ077-078-084>086-091>100-221830-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-NORTHUMBERLAND-
LANCASTER-GLOUCESTER-MIDDLESEX-MATHEWS-YORK-SOUTHAMPTON-
ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-
CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
123 PM EST FRI FEB 21 2014

...TORNADO WATCH 24 IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH
CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PENINSULA OF
SOUTHEAST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

STRONG TO SEVERE THUNDERSTORMS WILL CROSS THE AREA THIS AFTERNOON.
THE PRIMARY THREAT WILL BE STRONG DAMAGING WIND GUSTS...HEAVY
RAINFALL...AND POTENTIALLY ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ048-049-060>076-079>083-087>090-221830-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-
MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-
KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-BRUNSWICK-
DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GREENSVILLE-SUSSEX-
SURRY-JAMES CITY-
123 PM EST FRI FEB 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF
VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE HAZARDOUS WEATHER THREAT HAS ENDED FOR THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEROSA

In the hours before

Local storm report, Feb 21, 1:11 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
111 PM EST FRI FEB 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     TSTM WND GST     WILLIAMSBURG AIRPORT    37.24N  76.72W
02/21/2014  M74 MPH          JAMES CITY         VA   ASOS

            ASOS JGG WILLIAMBURG AIRPORT

&&

EVENT NUMBER AKQ1400611

JO
Special weather statement, Feb 21, 1:13 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
113 PM EST FRI FEB 21 2014

NCZ013-014-VAZ092>098-211915-
CHESAPEAKE-GATES-HERTFORD-ISLE OF WIGHT-NEWPORT
NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SOUTHAMPTON-SUFFOLK-VIRGINIA BEACH-
113 PM EST FRI FEB 21 2014

...STRONG THUNDERSTORMS WILL MOVE ACROSS GATES...HERTFORD...CITY OF
NEWPORT NEWS...ISLE OF WIGHT...CITY OF VIRGINIA BEACH...CITY OF
PORTSMOUTH...CITY OF HAMPTON...CITY OF POQUOSON...CITY OF
CHESAPEAKE...CITY OF SUFFOLK...CITY OF NORFOLK...CITY OF FRANKLIN AND
SOUTHAMPTON COUNTIES THROUGH 215 PM EST...

AT 113 PM EST...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM CARROLLTON TO LEES MILL TO
RIVERDALE...OR ALONG A LINE EXTENDING FROM SMITHFIELD TO FRANKLIN TO
8 MILES SOUTH OF FRANKLIN...MOVING NORTHEAST AT 55 MPH.

AREAS IMPACTED BY THESE STORMS INCLUDE...
  DRUM HILL AROUND 120 PM EST...
  WHALEYVILLE AROUND 125 PM EST...
  HALLWOOD AROUND 130 PM EST...
  PHOEBUS AROUND 135 PM EST...
  WILROY AROUND 140 PM EST...
  CHESAPEAKE AIRPORT AROUND 145 PM EST...

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 35 TO 45 MPH.
HEAVY RAINFALL.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

LAT...LON 3672 7593 3645 7708 3666 7698 3698 7656
      3699 7652 3696 7647 3691 7646 3690 7640
      3693 7639 3693 7634 3697 7633 3697 7630
      3699 7631 3700 7636 3696 7643 3701 7647
      3710 7627 3698 7629 3692 7611 3694 7602

ESEYMOUR
Local storm report, Feb 21, 1:17 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
117 PM EST FRI FEB 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     TSTM WND DMG     1 WSW CLAYBANK LANDING  37.26N  76.87W
02/21/2014                   JAMES CITY         VA   TRAINED SPOTTER

            TREES DOWN BLOCKING ROUTE 5 NEAR CHICOHOMINY PARK.

&&

EVENT NUMBER AKQ1400612

JO
Local storm report, Feb 21, 1:22 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
122 PM EST FRI FEB 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 PM     TSTM WND DMG     1 SSE SIGNPINE          37.43N  76.64W
02/21/2014                   GLOUCESTER         VA   TRAINED SPOTTER

            TREES DOWN ALONG PINETTA ROAD.

&&

EVENT NUMBER AKQ1400613

JO
Local storm report, Feb 21, 1:26 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
126 PM EST FRI FEB 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     TSTM WND DMG     CRAB                    37.26N  76.49W
02/21/2014                   GLOUCESTER         VA   911 CALL CENTER

            WIDESPREAD DAMAGE ACROSS SOUTHERN GLOUCESTER FROM RIVER
            PARK ROAD TO TIDEMILL ROAD. PROPERTY DAMAGE WITH
            NUMDERSOS TREES DOWN.

&&

EVENT NUMBER AKQ1400614

JO
Local storm report, Feb 21, 1:30 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WAKEFIELD VA
130 PM EST FRI FEB 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     TSTM WND DMG     1 SSE SIGNPINE          37.43N  76.64W
02/21/2014                   GLOUCESTER         VA   TRAINED SPOTTER

            TREES DOWN ALONG PINETTA ROAD.

&&

CORRECTED EVENT TIME

EVENT NUMBER AKQ1400613

JO

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 10:17 AM ESTSpecial Weather StatementAKQAmelia, Cumberland, Fluvanna, Goochland, Louisa, Lunenburg and 4 more43 min
Feb 21, 11:02 AM ESTSpecial Weather StatementAKQAmelia, Brunswick, Chesterfield, Lunenburg, Mecklenburg, Nottoway58 min
Feb 21, 11:28 AM ESTSevere Thunderstorm WarningAKQBrunswick, Dinwiddie, Greensville, Mecklenburg, Southampton, Sussex and 1 more32 min
Feb 21, 11:39 AM ESTSevere Thunderstorm WarningAKQAmelia, Brunswick, Charles City, Chesterfield, Dinwiddie, Hanover and 8 more36 min
Feb 21, 11:41 AM ESTSpecial Weather StatementAKQCaroline, Essex, Hanover34 min
Feb 21, 11:59 AM ESTSevere Thunderstorm WarningAKQBrunswick, Charles City, Dinwiddie, Greensville, Isle of Wight, Prince George and 4 more46 min
Feb 21, 12:02 PM ESTTornado WarningAKQEssex, Richmond, Westmoreland28 min
Feb 21, 12:04 PM ESTTornado WarningAKQDinwiddie, Prince George, Surry, Sussex26 min
Feb 21, 12:13 PM ESTSevere Thunderstorm WarningAKQCharles City, Essex, Hanover, Henrico, James City, King and Queen and 9 more32 min
Feb 21, 12:25 PM ESTSpecial Weather StatementAKQCity of Franklin65 min
Feb 21, 12:32 PM ESTSpecial Marine WarningAKQ58 min
Feb 21, 12:37 PM ESTSpecial Marine WarningAKQ113 min
Feb 21, 12:43 PM ESTSevere Thunderstorm WarningAKQCharles City, Gloucester, Isle of Wight, James City, King and Queen, Lancaster and 10 more47 min
Feb 21, 1:13 PM ESTSpecial Weather StatementAKQCity of Chesapeake, City of Franklin, City of Hampton, City of Norfolk, City of Portsmouth, City of Suffolk and 1 more62 min
Feb 21, 1:53 PM ESTSpecial Marine WarningAKQ82 min
Feb 21, 1:54 PM ESTSevere Thunderstorm WarningAKQCity of Chesapeake36 min
Feb 21, 1:58 PM ESTSpecial Marine WarningAKQ77 min
Feb 21, 2:28 PM ESTSevere Thunderstorm WarningAKQCity of Chesapeake, City of Virginia Beach47 min
Feb 21, 12:44 PM ESTSevere Thunderstorm WarningAKQDorchester, Wicomico31 min
Feb 21, 1:16 PM ESTSevere Thunderstorm WarningAKQDorchester, Somerset, Wicomico29 min
Feb 21, 1:45 PM ESTSpecial Weather StatementAKQWicomico30 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2014Severe Thunderstorm Warnings in Maryland, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.